MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# (b)(4) batch# 3299631 it was reported by customer that the pharmacy technicians found black particles in the sterile package.Verbatim: rcc received a complaint via phone.Pir attached product complaint - customer called to report that one of the pharmacy technicians found black particles in the sterile package of the 18 g x 1 in bd precisionglide¿ needle - 305195 lot 3299631, there are several needles in the package with this issue through out the pharmacy and the lot in stock has been sequestered.Sample is available, no pt harm, date of event (b)(6) 2024.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported black particles were found in the sterile package.To aid in the investigation, five samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed.One packaging blister has a dark colored particle that is 1/64" in size.No other defects or imperfections were observed.This defect could occur if, after a repair or preventative maintenance to the packaging equipment, cleaning was not effective inducing the foreign matter in the blister.A device history record review was completed for provided material number 305195, lot 3299631.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the packaging process was performed, and no foreign matter of any kind was observed.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received: material# 305195 batch# 3299631 it was reported by customer that the pharmacy technicians found black particles in the sterile package.Verbatim: rcc received a complaint via phone.Pir attached.Productcomplaint - customer called to report that one of the pharmacy technicians found black particles in the sterile package of the 18 g x 1 in bd precisionglide¿ needle - 305195 lot 3299631, there are several needles in the package with this issue through out the pharmacy and the lot in stock has been sequestered.Sample is available, no pt harm, date of event 04/01/2024.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19050202
Report Number1911916-2024-00239
Device Sequence Number15594897
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number3299631
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown